Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On a conjecture of Lin-Ni for a semilinear Neumann problem


Authors: Adimurthi and S. L. Yadava
Journal: Trans. Amer. Math. Soc. 336 (1993), 631-637
MSC: Primary 35J65; Secondary 35P30
DOI: https://doi.org/10.1090/S0002-9947-1993-1156299-0
MathSciNet review: 1156299
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega $ be a bounded domain in $ {\mathbb{R}^n}$ $ (n \geq 3)$ and $ \lambda > 0$. We consider

\begin{displaymath}\begin{array}{*{20}{c}} { - \Delta u + \lambda u = {u^{(n + 2... ... }} = 0} & {{\text{on}}} \; {\partial \Omega ,} \\ \end{array} \end{displaymath}

and show that for $ \lambda $ sufficiently small, the minimal energy solutions are only constants.

References [Enhancements On Off] (What's this?)

  • [1] Adimurthi, Existence of a positive solution of the semilinear Dirichlet problem with critical growth for the $ n$-Laplacian, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 17 (1990), 393-413. MR 1079983 (91j:35016)
  • [2] Adimurthi and G. Mancini, The Neumann problem for elliptic equations with critical nonlinearity. A tribute in honour of G. Prodi, edited by A. Ambrosetti et al., Scuola Norm. Sup., Pisa, 1991, pp. 9-25. MR 1205370 (94d:35043)
  • [3] Adimurthi and S. L. Yadava, Existence and non existence of positive radial solutions of Neumann problem with critical Sobolev exponents, Arch. Rational Mech. Anal. 115 (1991), 275-296. MR 1106295 (92e:35069)
  • [4] -, Critical exponent problem in $ {\mathbb{R}^2}$ with Neumann boundary condition, Comm. Partial Differential Equations 15 (1990), 461-501. MR 1046704 (91h:35120)
  • [5] -, Semilinear elliptic mixed boundary value problem with critical exponent in $ {\mathbb{R}^2}$, preprint, 1989.
  • [6] H. Brezis and L. Nirenberg, Positive solutions for a nonlinear elliptic equation involving critical Sobolev exponents, Comm. Pure Appl. Math. 36 (1983), 437-477. MR 709644 (84h:35059)
  • [7] C. Budd, M. C. Knaap and L. A. Peletier, Asymptotic behaviour of solutions of elliptic equations with critical exponents and Neumann boundary conditions, Proc. Roy. Soc. Edinburgh 117 (1991), 225-250. MR 1103293 (93b:35044)
  • [8] P. Cherrier, Meilleures constantes dans des inéqalités relatives aux espaces de Sobolev, Bull. Sci. Math. (2) 108 (1984), 225-262. MR 771911 (86d:58123)
  • [9] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, New York and Berlin, 1977. MR 0473443 (57:13109)
  • [10] M. Grossi and F. Pacella, Positive solutions of nonlinear elliptic equations with critical Sobolev exponent and mixed boundary conditions, Proc. Roy. Soc. Edinburgh 116 (1990), 23-43. MR 1076352 (91m:35027)
  • [11] E. F. Keller and L. A. Segal, Initiation of slime mold aggregation viewed as an instability, J. Theoret. Biol. 26 (1970), 399-415.
  • [12] C. S. Lin and W. M. Ni, On the diffusion coefficient of a semilinear Neumann problem, Lecture Notes in Math., vol. 1340, Springer, 1986, pp. 160-174. MR 974610 (90d:35101)
  • [13] C. S. Lin, W. M. Ni and I. Takagi, Large amplitude stationary solutions to a chemotaxis system, J. Differential Equations 72 (1988), 1-27. MR 929196 (89e:35075)
  • [14] W. M. Ni, On the positive radial solutions of some semi-linear elliptic equations on $ {\mathbb{R}^n}$ , Appl. Math. Optim. 9 (1983), 373-380. MR 694593 (84e:35050)
  • [15] W. M. Ni and I. Takagi, On the Neumann problem for some semilinear elliptic equations and systems of activator-inhibitor type, Trans. Amer. Math. Soc. 297 (1986), 351-368. MR 849484 (87k:35091)
  • [16] R. Schaaf, Stationary solutions of chemotaxis systems, Trans. Amer. Math. Soc. 292 (1985), 531-556. MR 808736 (87a:35020)
  • [17] X. J. Wang, Neumann problem of semilinear elliptic equations involving critical Sobolev exponents, J. Differential Equations 93 (1991), 283-310. MR 1125221 (92j:35072)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35J65, 35P30

Retrieve articles in all journals with MSC: 35J65, 35P30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1156299-0
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society